Alert archive / Michigan / Gale Warnings in 2022

Gale Warning 25, NWS Gaylord, MI

April 23, 2022

NWS Gaylord, MI issued this gale warning at Apr 23, 2022, 4:45 AM EDT. It took effect at Apr 23, 2022, 5:00 PM EDT. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2022, 4:45 AM EDT (08:45 UTC)
In effect from
Apr 23, 2022, 5:00 PM EDT
Expired
Apr 24, 2022, 7:13 PM EDT
In force
26 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

680 
WHUS73 KAPX 230845
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
445 AM EDT Sat Apr 23 2022

LMZ344>346-231645-
/O.CAN.KAPX.SC.Y.0047.000000T0000Z-220423T2100Z/
/O.NEW.KAPX.GL.W.0025.220423T2100Z-220425T0000Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
445 AM EDT Sat Apr 23 2022

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM EDT
SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Highest gusts up to 35 kt from the south and highest 
  waves around 7 feet expected.

* WHERE...Sleeping Bear Point to Grand Traverse Light MI, Point 
  Betsie to Sleeping Bear Point MI and Manistee to Point Betsie 
  MI.

* WHEN...From 5 PM this afternoon to 8 PM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous highest waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ321-322-231645-
/O.EXT.KAPX.SC.Y.0047.000000T0000Z-220425T0000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
445 AM EDT Sat Apr 23 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WHAT...Highest gusts up to 35 kt from the southeast and 
  highest waves around 6 feet.

* WHERE...St. Marys River Point Iroquois to E. Potagannissing 
  Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 8 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-LMZ323-341-342-231645-
/O.EXT.KAPX.SC.Y.0047.000000T0000Z-220425T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
445 AM EDT Sat Apr 23 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WHAT...Highest gusts up to 35 kt from the southeast and 
  highest waves around 8 feet.

* WHERE...Portions of Lake Michigan and Lake Huron. 

* WHEN...Until 8 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
025 
WHUS73 KAPX 231437
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1037 AM EDT Sat Apr 23 2022

LMZ344>346-232245-
/O.CON.KAPX.GL.W.0025.220423T2100Z-220425T0000Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1037 AM EDT Sat Apr 23 2022

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 PM EDT SUNDAY...

* WHAT...Highest gusts up to 35 kt from the south and highest 
  waves around 7 feet expected.

* WHERE...Point Betsie to Sleeping Bear Point MI, Sleeping Bear 
  Point to Grand Traverse Light MI and Manistee to Point Betsie 
  MI.

* WHEN...From 5 PM this afternoon to 8 PM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ321-322-232245-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-220425T0000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1037 AM EDT Sat Apr 23 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WHAT...Highest gusts up to 30 kt from the southeast and 
  highest waves around 5 feet.

* WHERE...St. Marys River Point Iroquois to E. Potagannissing 
  Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 8 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-LMZ323-341-342-232245-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-220425T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
1037 AM EDT Sat Apr 23 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WHAT...Highest gusts up to 30 kt from the southeast and 
  highest waves around 8 feet.

* WHERE...Portions of Lake Michigan and Lake Huron. 

* WHEN...Until 8 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
484 
WHUS73 KAPX 231848
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
248 PM EDT Sat Apr 23 2022

LMZ344>346-240300-
/O.CON.KAPX.GL.W.0025.220423T2100Z-220425T0000Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
248 PM EDT Sat Apr 23 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WHAT...Highest gusts up to 35 kt from the south and highest 
  waves around 7 feet expected.

* WHERE...Point Betsie to Sleeping Bear Point MI, Sleeping Bear 
  Point to Grand Traverse Light MI and Manistee to Point Betsie 
  MI.

* WHEN...Until 8 PM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ321-322-240300-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-220425T0000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
248 PM EDT Sat Apr 23 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WHAT...Highest gusts up to 30 kt from the southeast and 
  highest waves around 5 feet.

* WHERE...St. Marys River Point Iroquois to E. Potagannissing 
  Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 8 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-LMZ323-341-342-240300-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-220425T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
248 PM EDT Sat Apr 23 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WHAT...Highest gusts up to 30 kt from the southeast and 
  highest waves around 8 feet.

* WHERE...Portions of Lake Michigan and Lake Huron. 

* WHEN...Until 8 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
701 
WHUS73 KAPX 240724
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
324 AM EDT Sun Apr 24 2022

LMZ344>346-241530-
/O.CON.KAPX.GL.W.0025.000000T0000Z-220425T0000Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
324 AM EDT Sun Apr 24 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Highest gusts up to 35 kt from the south and highest 
  waves around 7 feet.

* WHERE...Point Betsie to Sleeping Bear Point MI, Sleeping Bear 
  Point to Grand Traverse Light MI and Manistee to Point Betsie 
  MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ345>349-LMZ323-341-342-LSZ321-322-241530-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-220425T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
324 AM EDT Sun Apr 24 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 30 kt from the southeast and 
  highest waves around 7 feet.

* WHERE...Portions of Lake Michigan, Lake Huron and Lake 
  Superior. 

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
462 
WHUS73 KAPX 241346
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
946 AM EDT Sun Apr 24 2022

LMZ344>346-242200-
/O.CON.KAPX.GL.W.0025.000000T0000Z-220425T0000Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
946 AM EDT Sun Apr 24 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Highest gusts up to 35 kt from the south and highest 
  waves around 7 feet.

* WHERE...Point Betsie to Sleeping Bear Point MI, Sleeping Bear 
  Point to Grand Traverse Light MI and Manistee to Point Betsie 
  MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ345>349-LMZ323-341-342-LSZ321-322-242200-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-220425T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
946 AM EDT Sun Apr 24 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 30 kt from the southeast and 
  highest waves around 6 feet.

* WHERE...Portions of Lake Michigan, Lake Huron and Lake 
  Superior. 

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
976 
WHUS73 KAPX 241753
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
153 PM EDT Sun Apr 24 2022

LMZ344>346-250000-
/O.CON.KAPX.GL.W.0025.000000T0000Z-220425T0000Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
153 PM EDT Sun Apr 24 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Highest gusts up to 35 kt from the south and highest 
  waves around 7 feet.

* WHERE...Point Betsie to Sleeping Bear Point MI, Sleeping Bear 
  Point to Grand Traverse Light MI and Manistee to Point Betsie 
  MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ345>349-LMZ323-341-342-LSZ321-322-250000-
/O.CON.KAPX.SC.Y.0047.000000T0000Z-220425T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
153 PM EDT Sun Apr 24 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 30 kt from the south and highest 
  waves around 6 feet.

* WHERE...Portions of Lake Michigan, Lake Huron and Lake 
  Superior. 

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
091 
WHUS73 KAPX 242313
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
713 PM EDT Sun Apr 24 2022

LMZ344>346-250400-
/O.CAN.KAPX.GL.W.0025.000000T0000Z-220425T0000Z/
/O.EXB.KAPX.SC.Y.0047.000000T0000Z-220425T0400Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
713 PM EDT Sun Apr 24 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...GALE WARNING IS CANCELLED...

* WHAT...Highest gusts up to 25 kt from the southwest and 
  highest waves around 6 feet.

* WHERE...Sleeping Bear Point to Grand Traverse Light MI, Point 
  Betsie to Sleeping Bear Point MI and Manistee to Point Betsie 
  MI.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-LMZ341-LSZ321-322-250015-
/O.CAN.KAPX.SC.Y.0047.000000T0000Z-220425T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Seul Choix Point to 5NM West of Mackinac Bridge-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
713 PM EDT Sun Apr 24 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LMZ323-342-250400-
/O.EXT.KAPX.SC.Y.0047.000000T0000Z-220425T0400Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
713 PM EDT Sun Apr 24 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Highest gusts up to 25 kt from the southwest and 
  highest waves around 4 feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI and Norwood MI to 5NM West of Mackinac 
  Bridge including Little Traverse Bay.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Apr 23, 4:23 AM EDT, 22 minutes earlier.

Area forecast discussion, Apr 23, 4:23 AM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
423 AM EDT Sat Apr 23 2022

.NEAR TERM...(Today through Tonight)
Issued at 421 AM EDT Sat Apr 23 2022

...Rain and thunder exiting this morning...

High Impact Weather Potential...Heavy downpours and maybe pea-sized
hail possible early morning.

Forecast/Synopsis: A 988mb low is moving into central S. Dakota with
storms firing along its associated very lengthy dry line and warm
front. This front is draped across the upper Mississippi Valley
before dipping back down to the Michigan/Indiana border. Closer to
home we're still in southeast flow north of the front, with the
gradient getting squeezed between a surface high moving into Quebec
and the aformentioned low.

Convection has finally made it to our area, firing along an fgen
band from 925 to 850mb within an areas of enhanced moisture
convergence within that same layer. Rain was previously struggling
to get here, per the evening balloon having a dry wedge of air just
below 700mb...and current surface dewpoint depressions still being
about 15 degrees across the entire area.

The surface warm front lifts north across northern lower through
rest of the morning, with much warmer conditions behind it. It is
expected to stall out near the straits, and possibly along the lake
Huron coast as well. Within the warm sector will be higher thetaE
air, with temperatures in  the low 70s across much of northern lower
(cooler near lake Huron where onshore flow may persist). North of
the front and stuck under clouds for much of the day will result in
Ern Upper only topping out in the around 50. Showers move off to the
northeast by the early afternoon, with breaks in the clouds south of
the bridge. We spend much of the remainder of the day into the night
dry, until moisture increases and a slight chance of showers in the
far west ahead of the cold front.

&&

.SHORT TERM...(Sunday through Monday)
Issued at 421 AM EDT Sat Apr 23 2022

...Thunderstorms Sunday, Colder Monday, Snow?...

High Impact Weather Potential...Thunderstorms, not expected to be
severe.

Pattern Synopsis/Forecast and Possible Impacts...Sunday, The cold
front is bearing down on the forecast area at 12z/Sun, with the rain
associated with it spreading across the forecast area by 18z/sun,
but the cold front itself still just barely into N Lake Michigan.
The main cooling doesn't look like it would take place until around
00z/Mon as the +10c 850 mb isotherm begins to move into NW Lower.
SFC and ML CAPE are both 0J/kg with a MUCAPE of 117J/kg at 12/Sun.
As the front moves through, the CAPE at the various levels moves up
a bit, but hardly into severe threat levels. So thunderstorms would
be possible, but severe, seems to be waning for N Lower. Overnight,
the rain continues for a time. but we should see some clearing.
Although, the clearing may be only for clouds above 5000ft, but
we'll see. There may be some clearing. Monday, The back side of the
troughs (sfc and 500 mb) begins to rotate into the forecast area,
with 850 mb moisture and 850 mb temperatures around 0C at 12z/Mon.
850 mb temperatures only fall to around -5c by 00z/Tue, on the GFS
and ECMWF, and with the dry air aloft, the expectation that there
should be little to no precipitation. If there is, it won't be until
after 06z/Tue at the earliest, and probably in the form of snow as
the temperatures continue to cool of to near -9c.

&&

.LONG TERM...(Monday night through Friday)
Issued at 421 AM EDT Sat Apr 23 2022

High Impact Weather Potential...Minimal

Extended (Tuesday through Friday)...Tuesday, There is a core of cold
air that is expected to ooze into E Upper and then N Lower through
the day on Tuesday. The 850 mb temperatures are around -12c and the
N Lake Michigan temperatures are between +2 and +4c. So Lake effect
snow may be possible. Have some chance pops in for that time period.
Wednesday, the cold air moves out of the region and we begin to
clear out which then last into Thursday and Friday. It looks like
the rain chances increase Friday night as the next warm front moves
into the region.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1127 PM EDT Fri Apr 22 2022

Clouds will continue to thicken/lower ahead of a warm front
that's expected to bring showers and a few storms through early
this morning. Cigs trend toward MVFR and IFR this morning, with
slow improvement anticipated during the late morning and afternoon.
Southeast winds continue through the TAF period, occasionally
gusty at times.

&&

.MARINE...
Issued at 421 AM EDT Sat Apr 23 2022

Gusty southeast winds through today will turn out of the
south overnight, with small craft criteria likely through much of
the weekend. Gale force gusts are possible this evening and
overnight into Sunday for some nearshore waters, especially Lake
Michigan.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 5 PM EDT this afternoon for
     LHZ345>349.
LM...SMALL CRAFT ADVISORY until 5 PM EDT this afternoon for LMZ323-
     341-342-344>346.
LS...SMALL CRAFT ADVISORY until 5 PM EDT this afternoon for LSZ321-
     322.
&&

NEAR TERM...STJ
SHORT TERM...JSL
LONG TERM...JSL
AVIATION...MSB
MARINE...STJ
Hazardous weather outlook, Apr 22, 9:59 PM EDT, 6 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
959 PM EDT Fri Apr 22 2022

MIZ016>018-020>036-041-042-086>088-095>099-231200-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
959 PM EDT Fri Apr 22 2022

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Tonight.

Scattered thunderstorms are possible late this evening through
tonight. No severe storms are expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms remain possible early Saturday morning. No severe
storms are expected.

Additional scattered thunderstorms are possible Sunday afternoon
and evening. Gusty winds will be possible with these storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-231200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
959 PM EDT Fri Apr 22 2022

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Tonight.

Scattered thunderstorms are possible late this evening through
tonight. No severe storms are expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms remain possible early Saturday morning. No severe
storms are expected.

Additional scattered thunderstorms are possible Sunday afternoon
and evening. Gusty winds will be possible with these storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

Nearby

Gale Warnings in Michigan, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.